MAUDE Adverse Event Report: COOK INC WITTICH NITINOL STONE BASKET; LQR DISLODGER, STONE BILIARY

COOK INC WITTICH NITINOL STONE BASKET; LQR DISLODGER, STONE BILIARY
Model Number G05877
Medical Device Problem Codes Material Separation (1562); Fitting Problem (2183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a wittich nitinol stone basket separated at the hub, proximal end, upon insertion into biliary track for stone removal.It is unknown if resistance was felt while inserting the device, however, no device components were retained by the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Correction: fitting problem (2183) is not labeled.Method code: (10) testing of actual/suspected device.Results code: (4247) appropriate term/code not available.Conclusion code: (11) conclusion not yet available.Investigation - evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, as well as a dimensional verification and a visual inspection of the returned device were conducted during the investigation.The device was returned in a used condition.The visual inspection of the returned device showed no apparent damage to either the introducer sheath or the dilator.The hub of the sheath was not returned for examination.With the hub missing, it cannot be confirmed if the flare did not adequately fit the hub.The flare of the sheath, although narrow, was measured to be within specification.Due to compression of the flare within the hub, deformation of the sheath flare is unable to be confirmed as a damaged hub or manufacturing nonconformance.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.The device manufacturing record was reviewed with no notable gaps in production or processing.A review of the device history record showed one nonconformance related to this event, however these nonconforming devices were detected in quality control and there is no evidence of additional nonconforming product in house or in the field.It should be noted there were no other reported complaints for this lot number.The instructions for use (ifu) instructs the user to inspect the product upon removal from the package to ensure no damage has occurred.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.With the sheath hub missing, it cannot be confirmed whether tortuous patient anatomy, product use error or issues with manufacturing contributed to the failure mode of the device.Appropriate measures have been taken to address this failure mode.The appropriate personnel were notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction - this mdr is being submitted to indicate the event is not reportable.Upon further review, it was determined that this event is not reportable per 21cfr part 803.50 as it does not meet the criteria for a death, serious injury or reportable product malfunction.A review of reporting software revealed there are no previous incidents of hub separation of the rssw sheath that lead to a death or serious injury.Additionally, review of risk documentation indicated that this malfunction is not likely to cause serious injury if it were to reoccur.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WITTICH NITINOL STONE BASKET
Common Device Name
LQR DISLODGER, STONE BILIARY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7660443
Report Number1820334-2018-01903
Device Sequence Number16187031
Product Code LQR
UDI-Device Identifier00827002058774
UDI-Public(01)00827002058774(17)201110(10)8366076
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K902944
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2020
Device Model NumberG05877
Device Catalogue NumberWNSB-12-24
Device Lot Number8366076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Event Location Hospital
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer09/12/2018
08/04/2020
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date10/04/2018
08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1